Tennessee, 2019Damaging Winds in Tennessee, April 8, 2019
April 8, 2019 · NWS MRX · 2 events in 2 counties and zones
A small thunderstorm complex moved into a weakly unstable environment across East Tennessee during the morning generating isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small thunderstorm complex moved into a weakly unstable environment across East Tennessee during the morning generating isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 8, 5:33 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 8, 5:33 AM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
733 AM EDT Mon Apr 8 2019
.AVIATION...
The 12z TAF period will be a difficult one, with multiple rounds
of showers and thunderstorms affecting most terminals, especially
KCHA which will be closer to the upper low that is responsible
for convection. Timing in significant breaks will be difficult,
but have tried to show a break beginning late this morning before
next wave of convection arrives in earnest late this afternoon and
evening. KCHA is likely to see several hours of VCSH/VCTS this
afternoon through tonight as upper low draws near.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
CD
Hazardous weather outlook, Apr 8, 2:58 AM CST, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
458 AM EDT Mon Apr 8 2019
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
458 AM EDT Mon Apr 8 2019 /358 AM CDT Mon Apr 8 2019/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...Today and Tonight
Scattered to numerous showers and thunderstorms are expected again
today. Widespread severe weather is not expected, but a few strong
to severe storms could occur, mainly in the southern valley. The
main threat with any stronger storms would be some locally heavy
rains, as well as possibly some small hail.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 8, 6:21 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
821 AM EDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BYBEE 36.05N 83.17W
04/07/2019 COCKE TN 911 CALL CENTER
MULTIPLE TREES DOWN AROUND THE BYBEE AREA.
0645 PM HAIL MIDWAY 36.18N 83.00W
04/07/2019 E1.50 INCH GREENE TN PUBLIC
0545 PM HAIL 2 NW HOPEWELL 35.26N 84.92W
04/07/2019 E0.25 INCH BRADLEY TN PUBLIC
&&Thunderstorm Wind, Marion
- When
- April 8, 6:48 AM CST
- Where
- Marion County, 5.12 mi NNW of Martin Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.240, -85.830
A few trees down in Monteagle and the surrounding vicinity.
Thunderstorm Wind, Knox
- When
- April 8, 11:00 AM EST
- Where
- Knox County, 0.89 mi SW of Mascot
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.060, -83.760
A few shingles were blown off a roof and a large tree limb was downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Oregon, April 8 to 14, 2019$17 million · 8 events
- Avalanche in Idaho, April 8, 2019$200,000 · 1 event
- Damaging Winds in North Carolina, April 8, 2019$54,000 · 52 kt wind · 15 events
- Hail in West Virginia, April 8, 2019$50,000 · 3 in hail · 5 events
- Flood in Minnesota, April 8 to 22, 2019$50,000 · 1 event
- Hail and Damaging Winds in North Carolina, April 8, 2019$36,000 · 1.25 in hail · 7 events
- Tornado in Alabama, April 8, 20191 injured · EF1 · 1 event
- Damaging Winds in Florida, April 8, 20191 injured · 50 kt wind · 3 events
- Hail and Damaging Winds in Virginia, April 8, 2019$11,000 · 1 in hail · 7 events
- Hail and Damaging Winds in South Carolina, April 8, 2019$1,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, April 8, 201950 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 8, 201954 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809027, 809028.